I haven't been on here in a long time and usually post in Fibro and Depression forums but, having done a search, found more posts about
I was taking 10-30 mg of Percocet a day for my Fibro, depending on the number of days I had been working. I work 12 hr days and once a month do 6 straight, monitoring computer systems. By the 4th day, I might be taking 2 or 5 pills - it just depended on the work load.
I managed to control the withdrawal by weaning myself slowly by simply reducing my daily intake. i.e - on my 1st day off, I'd only take 1 or 2 pills. Even at that, there were times the withdrawal was painful. BTW, my Doctor was and always is fully aware of me managing my pain. She knows that I will use herbs in place of pills if I'm not working.
That said, when I approached her about
changing to something not as brutal she suggested the Butrans patch. Because of my 'normal' level of pain meds we started with a 10 mcg patch. It seemed to help but not entirely so we added another 5 mcg patch for 15 weekly.
This was about
5 months ago and I have enjoyed mostly pain free days but do have some low dose codeine for break-through pain.
Here's the real kicker and the reason I felt I should share my experience.
My doctor went on vacation 2 weeks ago with out telling me. It has now been exactly 15 days since I ran out of Butrans and the withdrawal has been by far the worst experience I've ever had with any drug. I have lost 8 lbs (I only weighed 156 to start), can't eat or concentrate - crucial to my job - so I have been off work. When I am able to get to sleep, I have the most extremely disturbing dreams that leave me frightened and anxious all the next day. To the point that I don't even want to try going back to sleep.
I have RLS already but this turns trying to sleep into a GD river dance chorus.
I suffer temperature swings, cold sweats, diarrhoea, intestinal agitation (like constant butterflies but very nearly painful). Also, being Bipolar, my moods have been mostly quite dark, filled with feelings of total isolation and loneliness. My energy level has also been in the basement - putting dishes in the dishwasher wore me out. I went to work this morning for 7 am and lasted only 3 hrs. I've tried taking short bike rides (I usually ride 15-25 kms per week) of 1 km and that is a chore.
All these symptoms have been constant over the past 15 days, though some have finally abated, while others might be lessening. If I had ANY idea that withdrawal from Butrans was like this,I never would have changed. At least with the Percocet I could MANAGE the withdrawal, which was NEVER anything like this.
I will be changing back when my Doc returns in another 4 days. Until then, I don't know anything that really helps relieve this and I have tried, showers, baths, herb (helps a bit), Amitriptyline (also helps a bit), different foods...fluids..
Anyhow, the reason I wrote this is not to engender sympathy or even necessarily responses but to chronicle what it can be like in a pinch. Personally, I have had my full experience with this drug. I hope this might help others.
Post Edited (BrianJ (bne)) : 7/22/2016 7:03:32 PM (GMT-6)